User menu

Iatrogenic Cushing's syndrome and secondary adrenal insufficiency after a single intra-articular administration of triamcinolone acetonide in HIV-infected patients treated with ritonavir

Bibliographic reference Yombi, Jean Cyr ; Maiter, Dominique ; Belkhir, Leïla ; Nzeusseu Toukap, Adrien ; Vandercam, Bernard. Iatrogenic Cushing's syndrome and secondary adrenal insufficiency after a single intra-articular administration of triamcinolone acetonide in HIV-infected patients treated with ritonavir. In: Clinical Rheumatology, Vol. 27, no. Suppl 2, p. S79-S82 (2008)
Permanent URL http://hdl.handle.net/2078.1/23065
  1. Girre C, Vincens M, Fournier PE (1987) Iatrogenic Cushing’s syndrome caused by an acute overdose of triamcinolone. Therapie 42:317–318
  2. Iglesias P., González J., Díez J. J., Acute and persistent iatrogenic Cushing’s syndrome after a single dose of triamcinolone acetonide, 10.1007/bf03345342
  3. Jansen TL, Van Roon EN (2002) Four cases of a secondary cushingoid state following local triamcinolone acetonide (Kenacort®) injection. Neth J Med 60:151–153
  4. Armstrong RD, English J, Gibson T, Chakraborty J, Marks V (1981) Serum methylprednisolone levels following intra-articular injection of methylprednisolone acetate. Ann Rheum Dis 40:571–574
  5. Köhler BE, Urowitz B, Killinger DW (1974) The systemic effects of intra-articular corticosteroids. J Rheumatol 1:117–124
  6. Möllmann HW, Barth J, Haack D et al (1986) Comparative studies on the pharmacokinetics and duration of effect of intra-articular application of glucocorticoid crystal suspensions. Aktuelle Rheumatol 11:55–60
  7. Lazarevic MB, Skosey JL, Djordjevic-Denic G, Zgradic I (1995) Reduction of cortisol levels after single intra-articular and intramuscular steroid injection. The Am J Med 99:370–373
  8. Wicki J, Droz M, Cirafici L, Vallotton MB (2000) Acute adrenal crisis in a patient with intraarticular steroid therapy. J Rheumatol 27(2):510–511
  9. Gillett MJ, Cameron PU, Nguyen HV, Hurley DM, Mallal SA (2005) Iatrogenic Cushing syndrome in an HIV-infected patient treated with ritonavir and inhaled fluticasone. AIDS 19:740–741
  10. Samaras K, Pett S, Gowers A, McMurchie M, Cooper DA (2005) Iatrogenic Cushing syndrome with osteoporosis and secondary adrenal failure in human immunodeficiency virus-infected patients receiving inhaled corticosteroids and ritonavir-boosted protease inhibitors six cases. J Clin Endocrinol Metab 90:4394–4398
  11. Zeldin RK, Petruschke RA (2004) Pharmacological and therapeutic properties of ritonavir-boosted protease inhibitor therapy in HIV-infected patients. Antimicrob Chemother 53:4–9
  12. Penzak SR, Formentini E, Alfaro RM, Long M, Kovacs P (2005) Prednisolone pharmacokinetics in presence and absence of ritonavir after oral prednisone administration to healthy volunteers. J Acquir Immune Defic Syndr 40:573–580
  13. Gupta SK, Dube MP (2002) Exogenous Cushing syndrome mimicking human immunodeficiency virus lipodystrophy. Clin Infect Dis 35:E69–E71